Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Does amlodipine 10mg cause swelling of ankles and flushing ?

amlodipine 10mg causes sweiiling of ankles and flushing several times a day I started amlodipine 10MG for high blood pressure the first of Feburary 2011. Two weeks into this my feet and anlkes started swelling. Over night it goes down by 75 % and the next day it starts over. Several times a day I can feel my face flush. My doctor said its not the meds, but I think it is.
Asked On : Mon, 28 Feb 2011
Answers:  2 Views:  1067
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Sports Medicine Specialist 's  Response
Investigate for renal functions.
You have not stated your age. If you are nearing to menopause, then also such thing can occure. So, don't only blame amlodipine.
Consult your gynecologist also.
Answered: Thu, 3 Mar 2011
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Prasad's  Response
Dear Michael. Welcome to healthcaremagic forum...

Calcium channel blocker such as amlodipine can cause feet and ankle swelling. Such effects are more pronounced during rest. Hence if it is indeed amlodipine that is causing this swelling, I would expect this swelling to increase at night, be pronounced as you wake up in the morning and reduce during the day...
Your description doesn't sound like this way as you report that your symptoms are goes down during the night and starts increasing the day...
In these circumstances, other likely causes such as liver functions, heart functions, anemia, renal functions needs to be looked at. Hence you will need test - liver function, renal functions and hear evaluation along with simple blood counts to determine the cause of this problem...
Hope it is clear to you.
Answered: Tue, 1 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor